Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 271, NWS Little Rock, AR

December 10, 20216 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Dec 10, 2021, 6:45 PM CST for 6 counties in Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2021, 6:45 PM CST (00:45 UTC)
Expired
Dec 10, 2021, 7:30 PM CST
In force
45 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Faulkner County, AR, Lonoke County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 17 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 3:07 PM CSTTornado WatchSPC11 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1725 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
4.8
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted.

837 
WUUS54 KLZK 110045
SVRLZK
ARC045-085-105-119-125-145-110130-
/O.NEW.KLZK.SV.W.0271.211211T0045Z-211211T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
645 PM CST Fri Dec 10 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Southeastern Perry County in central Arkansas...
  Northwestern Lonoke County in central Arkansas...
  Central Faulkner County in central Arkansas...
  Southwestern White County in central Arkansas...
  Northern Saline County in central Arkansas...
  Northern Pulaski County in central Arkansas...

* Until 730 PM CST.

* At 645 PM CST, severe thunderstorms were located along a line
  extending from near Little Italy to 6 miles west of Pinnacle
  Mountain State Park to 9 miles west of Chenal Valley, moving
  northeast at 55 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Little Rock...                    North Little Rock...
  Conway...                         Sherwood...
  Jacksonville...                   Cabot...
  West Little Rock...               Maumelle...
  North Little Rock Airport...      Little Rock AFB...
  Vilonia...                        Mayflower...
  Austin in Lonoke County...        Enola...
  Mount Vernon...                   Little Italy...
  Gravel Ridge...                   Olmstead...
  Roland in Pulaski County...       Toad Suck...

This includes the following highways...
 Interstate 40 between mile markers 121 and 154, and mile marker 156
and near mile marker 158.
 Interstate 430 between mile markers 9 and 12.
 Interstate 440 between mile markers 11 and 14.
 US Highway 67 between mile markers 1 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CST for central
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM CST for central
Arkansas.

&&

LAT...LON 3491 9202 3478 9217 3476 9283 3515 9250
      3525 9195 3511 9194
TIME...MOT...LOC 0045Z 243DEG 47KT 3492 9255 3483 9260 3478 9264 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

62
1 follow-up statement
637 
WWUS54 KLZK 110109
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
709 PM CST Fri Dec 10 2021

ARC105-125-110119-
/O.CAN.KLZK.SV.W.0271.000000T0000Z-211211T0130Z/
Perry AR-Saline AR-
709 PM CST Fri Dec 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY AND
NORTHERN SALINE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for central
Arkansas.

LAT...LON 3491 9202 3478 9217 3477 9263 3519 9227
      3525 9195 3511 9194
TIME...MOT...LOC 0109Z 250DEG 40KT 3501 9224 3492 9229 3478 9255 

$$

ARC045-085-119-145-110130-
/O.CON.KLZK.SV.W.0271.000000T0000Z-211211T0130Z/
Lonoke AR-Faulkner AR-White AR-Pulaski AR-
709 PM CST Fri Dec 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR NORTHWESTERN LONOKE...SOUTHEASTERN FAULKNER...SOUTHWESTERN WHITE
AND NORTHERN PULASKI COUNTIES...

At 709 PM CST, severe thunderstorms were located along a line
extending from near Olmstead to near Gibson to near Chenal Valley,
moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Little Rock...                    North Little Rock...
Sherwood...                       Jacksonville...
Cabot...                          West Little Rock...
Maumelle...                       North Little Rock Airport...
Little Rock AFB...                Vilonia...
Mayflower...                      Austin in Lonoke County...
Enola...                          Mount Vernon...
Burns Park...                     Gravel Ridge...
Morgan...                         Marche...
Chenal Valley...                  Oak Grove in Pulaski County...

This includes the following highways...
 Interstate 40 between mile markers 132 and 153, and mile marker 156
and near mile marker 158.
 Interstate 430 between mile markers 9 and 12.
 Interstate 440 between mile markers 11 and 14.
 US Highway 67 between mile markers 1 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CST for central
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3491 9202 3478 9217 3477 9263 3519 9227
      3525 9195 3511 9194
TIME...MOT...LOC 0109Z 250DEG 40KT 3501 9224 3492 9229 3478 9255 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 5:29 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Dec 10, 5:29 PM CST, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
529 PM CST Fri Dec 10 2021

.DISCUSSION...

Updated to include the 00Z aviation discussion below...

&&

.AVIATION...

Breezy SRLY winds will be seen this evening and overnight...with
scattered to numerous SHRA/TSRA convection becoming likely as time
goes on this evening. Some strong/SVR storms are possible with
this activity. The cold front will dive SE through the state
overnight...with convection decreasing behind this front. Expect
some breezy NW winds behind this front through much of Sat before
winds relax late in the TAF period.

&&

.PREV DISCUSSION...(ISSUED 259 PM CST Fri Dec 10 2021)

SHORT TERM...Tonight Through Sunday

Surface analysis shows a deepening surface low out in northeast
Kansas, with an attendant cold front extending into the southern
Rockies. Out in the warm sector, a dry line was moving into
northeast Oklahoma, with a wide, extensive swath of 60s and 70s
dewpoints ahead of it. There were also several weak boundaries
with the most prominent one located from southwest into western
Arkansas.

Satellite imagery shows extensive cloud cover, but we've had
enough sucker holes opening up as well as strong warm advection
to allow for temperatures warming well into the 70s to even lower
80s over portions of the area, and, not surprisingly, we've
already set or tied record daily highs at several locations with
long periods of record.

Parameters are coming together for showers/storms this afternoon
and into the overnight hours. Special 19Z sounding from LZK shows
CAPE value over 2700 j/kg, with a great deal of speed shear,
particularly in the low and mid levels. Still looking at a healthy
mid-level inversion around 800 mb, but this will likely erode a
bit, especially if we see more surface-based heating.

Bottom line is that we do have the proper setup for a few strong/
severe thunderstorms this afternoon and into the overnight hours.
While I don't think there will be widespread severe in our area,
I do think there will be two prime opportunities for severe
storms.

The initial round will be with discrete cells ahead of the front,
with large hail and damaging winds the primary threat, as well as
a few tornadoes. At this time looks like the highest tornado
threat would be from southwest into central and northeast Arkansas
through mid to late evening.

Frontal boundary will move into the area most likely after
midnight, with showers/storms along it. This would be more of a
damaging wind threat, especially as the low level jet kicks in by
mid to late evening.

Gradient around the front will be fairly tight, with gusty winds
ahead of and behind the boundary, especially in the higher terrain
of the Ouachitas and Ozarks, and over the Delta Region. Have
increased winds in these areas, because, as I've said before, the
models tend to underdo winds in the higher terrain in this kind of
setup.

Once the front clears the state early Saturday morning, colder air
will move in, as high pressure moves in on northwest flow aloft.

LONG TERM...Sunday Night Through Friday

Temperatures will begin to rebound beginning Sunday through early
next week while a deep trough develops to our west. We will again
be flirting with record highs by mid week for this time of year
with highs in the mid to upper 70s on Wednesday. Overnight will
remain mild as well with lows in the 50s to 60s.

As far as precipitation and chances of severe weather, they remain
minimal at this time. Better chances exist outside the forecast
cycle next weekend but leading up to the weekend we've got
increasing chances along and ahead of the next cold front Thursday
into Friday.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Dec 10, 5:36 PM CST, 1 hour 9 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
536 PM CST Fri Dec 10 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
536 PM CST Fri Dec 10 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Thunderstorms chances will become likely throughout the evening
and into the overnight hours ahead of an approaching cold
front...which will push southeast through the state overnight.
Some severe thunderstorms will be possible...with damaging
winds...large hail...and a few tornadoes all possible with the
strongest storms. Locally heavy rainfall will also be
possible...which may lead to an isolated flash flood threat. The
threat for severe weather will decrease behind the front late
tonight into early Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Breezy northwest winds will be seen on Saturday behind the cold
front. Winds of 10 to 20 mph are expected...with some gusts over
30 mph possible. These breezy conditions will dissipate by late in
the afternoon on Saturday...with the threat for hazardous weather
becoming low.

.Spotter Information Statement...

Spotter activation is requested through this evening and
overnight for much of the southeast two-thirds of the area.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 6:21 PM CSTTornado WarningLZKJackson24 min
Dec 10, 6:53 PM CSTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, White52 min
Dec 10, 7:01 PM CSTTornado WarningLZKFaulkner, Lonoke, Pulaski, White29 min
Dec 10, 7:06 PM CSTSevere Thunderstorm WarningLZKGarland, Montgomery, Saline27 min
Dec 10, 7:19 PM CSTTornado WarningLZKCleburne, Independence, Jackson, White, Woodruff26 min
Dec 10, 7:26 PM CSTTornado WarningLZKLonoke, Prairie, Pulaski, White49 min
Dec 10, 7:29 PM CSTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Prairie, Pulaski, White46 min
Dec 10, 7:29 PM CSTSevere Thunderstorm WarningLZKGarland, Perry, Pulaski, Saline17 min
Dec 10, 7:38 PM CSTTornado WarningLZKLonoke, Prairie, Pulaski, White37 min
Dec 10, 7:44 PM CSTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski46 min
Dec 10, 7:47 PM CSTTornado WarningLZKIndependence, Jackson, White43 min
Dec 10, 7:49 PM CSTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Hot Spring, Montgomery, Pike56 min
Dec 10, 8:02 PM CSTTornado WarningLZKJackson, White, Woodruff43 min
Dec 10, 8:12 PM CSTFlash Flood WarningLZKFaulkner, Garland, Lonoke, Perry, Pulaski, Saline and 2 more3 hr
Dec 10, 8:14 PM CSTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski, White, Woodruff46 min
Dec 10, 8:29 PM CSTSevere Thunderstorm Warning Considerable damage threatLZKLonoke, Prairie, White, Woodruff46 min
Dec 10, 8:39 PM CSTSevere Thunderstorm WarningLZKJackson, Woodruff37 min
Dec 10, 8:40 PM CSTSpecial Weather StatementLZKBoone, Marion50 min
Dec 10, 8:43 PM CSTSevere Thunderstorm WarningLZKClark, Dallas, Grant, Hot Spring, Saline47 min
Dec 10, 8:45 PM CSTSevere Thunderstorm WarningLZKClark, Pike45 min
Dec 10, 8:53 PM CSTSevere Thunderstorm WarningLZKJohnson, Logan, Scott52 min
Dec 10, 9:13 PM CSTSevere Thunderstorm WarningLZKJackson, Woodruff47 min
Dec 10, 9:19 PM CSTSevere Thunderstorm WarningLZKGrant, Jefferson, Pulaski, Saline41 min
Dec 10, 9:27 PM CSTSevere Thunderstorm Warning Considerable damage threatLZKConway, Johnson, Logan, Pope, Van Buren, Yell48 min
Dec 10, 9:37 PM CSTSevere Thunderstorm WarningLZKClark, Dallas40 min
Dec 10, 9:53 PM CSTSpecial Weather StatementLZKLonoke, Prairie37 min
Dec 10, 10:02 PM CSTSevere Thunderstorm WarningLZKCleburne, Conway, Searcy, Stone, Van Buren25 min
Dec 10, 10:06 PM CSTSevere Thunderstorm WarningLZKDallas, Grant, Hot Spring, Jefferson42 min
Dec 10, 10:17 PM CSTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie31 min
Dec 10, 11:07 PM CSTSpecial Weather StatementLZKMonroe53 min
Dec 10, 11:19 PM CSTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson27 min
Dec 10, 11:42 PM CSTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita48 min
Dec 10, 11:46 PM CSTSpecial Weather StatementLZKJefferson29 min
Dec 11, 12:17 AM CSTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Ouachita30 min
Dec 11, 12:46 AM CSTSpecial Weather StatementLZKCleveland, Jefferson, Lincoln29 min
Dec 11, 1:05 AM CSTSevere Thunderstorm WarningLZKArkansas, Cleveland, Desha, Lincoln55 min
Dec 11, 1:41 AM CSTSpecial Weather StatementLZKArkansas19 min
Dec 11, 1:46 AM CSTSpecial Weather StatementLZKDrew44 min
Dec 11, 2:02 AM CSTSpecial Weather StatementLZKDesha43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.